Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hocomd

Stopping Accutane while on vacation (sunny beach)

Has anyone stopped accutane for a week or so while on vacation? Was told to do this for the 7 days I'm at the beach. Any info would be appreciated. I am hesitant since my results at this point are really good.

Share this post


Link to post
Share on other sites

Seven days off won't really help with the sun hypersensitivity, you'd need a couple months for that. On the other hand, 7 days off wouldn't really hurt your Accutane progress either, since results are cumulative - although it might cause a breakout. Either way you are going to need to use a good sunscreen.

Share this post


Link to post
Share on other sites

the only reason accutane+sun is bad is because youre more sensitive to light. as long as you wear a heavy sunblock and reapply a lot you will be fine. you dont need to stop taking it for that week.

Share this post


Link to post
Share on other sites

damn it people!

I am on accutane and I am using spf 15 sunscreen, and not all the time!

I wanted to tane a little bit and I did. Think it's ok? I always figured that accutane and sun is bad because you get burned faster and easier. Right? Well I always spend on the beach like 30 minutes to 1 hour. I got tanned slowly and did not get burned at all. Well, my skin doesn't hurt like it does when you get burned.

So do you think it's ok? I'm not going to find skin cancer next month am I? Some people on this forum tan like crazy.. like Craigems.. and they seem fine.

What do you think? It's just that for me, going home after a 2 week vacation absolutely white, is like not being on vacation at all.

Share this post


Link to post
Share on other sites

Accutane just makes you burn easier, you won't get skin cancer tomorrow. However, tanning is sun damage, it is cumulative, and greatly increases your chances of getting skin cancer down the road. Plus you will age prematurely.

Share this post


Link to post
Share on other sites

Don't go in the sun while on accutane as I found out. I went out for the day and was not expecting it to be sunny so I didn't were any sun lotion as there was no need. Then came the sun and the heat with in 5 mins my neck was all red and it's very sore so keep out of the sun if you can.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×